Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 643, NWS Jackson, MS

September 8, 2001Scott County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Sep 8, 2001, 2:31 PM CDT for Scott County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 8, 2001, 2:31 PM CDT (19:31 UTC)
Expired
Sep 8, 2001, 3:00 PM CDT
In force
29 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Scott County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1571 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WUUS54 KJAN 081931
SVRJAN
MSC123-082000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT SAT SEP 8 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 300 PM CDT

* AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SCOTT COUNTY...OR ABOUT 5 MILES NORTHEAST
  OF MORTON...MOVING NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL SCOTT COUNTY 

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3243 8975 3230 8960 3246 8936 3260 8958

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 11:55 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Sep 8, 11:55 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1155 AM CDT SAT SEP 8 2001

JUICY AIRMASS WITH NEARLY 2 INCH PRECIPITABLE WATER VALUES IN SRN
THIRD OF MS THIS AFTERNOON. PLENTY OF COASTAL CONVECTION THIS
MORNING WILL SPREAD NWD THIS AFTERNOON WITH LOCALLY HEAVY RAINS SO
HAVE UPDATED TO RAISE POPS S PORTIONS. SEVERAL OUTFLOW BOUNDARIES
ALREADY EVIDENT ON SATELLITE AND INTERACTING WITH WIDESPREAD MID 70S
SURFACE DEWPOINTS WHICH SHOULD FURTHER ENHANCE DEVELOPMENT DURING
MAX HEATING THIS AFTERNOON. WEAK ZONE OF 200MB DIVERGENCE ALSO
LINGERING IN LOWER MS VALLEY BUT THIS PROGGED TO DIMINISH AFTER 00Z.

FORECAST TEMPERATURES APPEAR OKAY FOR NOW.

.UPDATED NUMBERS...
JAN 89/73/88/71 5256
MEI 87/71/89/70 5255

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

In the hours before

Special weather statement, Sep 8, 11:57 AM CDT, 2 hours 34 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1157 AM CDT SAT SEP 08 2001

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL DEVELOP WITH THE HEAT OF THE DAY AND
PRIMARILY BE CONCENTRATED IN THE AFTERNOON. NO SEVERE
THUNDERSTORMS ARE EXPECTED...HOWEVER...THE STRONGER STORMS THAT
DEVELOP WILL CONTAIN WIND GUSTS TO 40 MPH AND VERY HEAVY
RAINFALL.

ABUNDANT TROPICAL MOISTURE WILL COMBINE WITH HEATING TO PRODUCE
THE SCATTERED THUNDERSTORM ACTIVITY. THUNDERSTORMS WILL DIMINISH
DURING THE EVENING WITH THE LOSS OF HEATING.

ACTIVATION OF STORM SPOTTERS SHOULD NOT BE NECESSARY THROUGH
TONIGHT.

...FLOODING...
WITH A VERY MOIST ATMOSPHERE...AND THE POSSIBILITY OF SEVERAL
STORMS PASSING OVER THE SAME AREA THIS AFTERNOON INTO
TONIGHT...LOCALIZED PONDING OF WATER ON ROADS AND LOW LYING AREAS
IS POSSIBLE...ALONG WITH RAPID RISES IN CREEKS AND SMALL STREAMS.
AREAS WHERE THIS IS POSSIBLE INCLUDE SOUTHERN MISSISSIPPI AND
SOUTHERN SECTIONS OF NORTHEAST LOUISIANA ALONG AND SOUTH OF A
WINNSBORO...LOUISIANA TO LAUREL MISSISSIPPI LINE.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 4:22 PM CDTFlash Flood WarningJANRankin113 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.